A Caltech Library Service

Nonparaxial spatial solitons and propagation-invariant pattern solutions in optical Kerr media

Crosignani, Bruno and Yariv, Amnon and Mookherjea, Shayan (2004) Nonparaxial spatial solitons and propagation-invariant pattern solutions in optical Kerr media. Optics Letters, 29 (11). pp. 1254-1256. ISSN 0146-9592.

See Usage Policy.


Use this Persistent URL to link to this item:


We investigate nonlinear propagation in the presence of the optical Kerr effect by relying on a rigorous generalization of the standard parabolic equation that includes nonparaxial and vectorial terms. We show that, in the (1+1)-D case, both soliton and propagation-invariant pattern solutions exist (while the standard hyperbolic-secant function is not a solution).

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2004 Optical Society of America Received January 20, 2004 The authors are grateful to Alessandro Ciattoni and Eugenio DelRe for useful discussions. The work at the California Institute of Technology was supported by the U.S. Office of Naval Research. This project was partially supported by the Italian Ministry for Research through the Fondo per gli Investimenti della Ricerca di Base initiative and by the Italian Istituto Nazionale di Fisica della Materia through the SEH (“Solitons embedded in holograms”) project. B. Crosignani is also with the Dipartimento di Fisica, Universita dell’Aquila, 67100 Aquila, Italy, and the Istituto Nazionale di Fisica della Materia, Unita di Roma “La Sapienza,” 00185 Rome, Italy.
Subject Keywords:Nonlinear optics, Kerr effect, Pulse propagation and solitons
Issue or Number:11
Record Number:CaltechAUTHORS:CROol04
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2719
Deposited By: Archive Administrator
Deposited On:23 Apr 2006
Last Modified:02 Oct 2019 22:56

Repository Staff Only: item control page